Alert archive / Nevada / Winter Storm Warnings in 2016

Winter Storm Warning 6, NWS Las Vegas, NV

December 22, 2016Inyo County, California; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this winter storm warning at Dec 22, 2016, 1:07 PM PST for Inyo County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Dec 23, 2016, 12:00 PM PST. It was in force for 31 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 22, 2016, 1:07 PM PST (21:07 UTC)
In effect from
Dec 23, 2016, 12:00 PM PST
Expired
Dec 24, 2016, 7:00 PM PST
In force
31 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 182 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 24, 12:00 AM PSTHEAVY SNOW 101 Sse South Lake, CASAWMILL (SWM) SNOW STATION REPORTED 10 INCHES NEW SNOW BETWEEN 1PM AND MIDNIGHT. ELEVATION 10200 FT.
Dec 24, 1:00 AM PSTHEAVY SNOW 149 Wnw Round Valley, CAROCK CREEK LAKES (RCK) SNOW STATION REPORTED 14 INCHES OF NEW SNOW FROM NOON FRIDAY THROUGH 1 AM SATURDAY. ELEVATION 9700 FT.
Dec 24, 2:00 AM PSTHEAVY SNOW 166 Ese South Lake, CABIG PINE CREEK (BGP) SNOW STATION REPORTED 16 INCHES NEW SNOW BETWEEN 2PM AND 2AM. ELEVATION 9800 FT.
Dec 24, 3:00 AM PSTHEAVY SNOW 12South Lake, CASOUTH LAKE (SLK) SNOW STATION REPORTED 12 INCHES OF NEW SNOW BETWEEN 1PM AND 3AM. ELEVATION 9600 FT.
Dec 24, 6:00 AM PSTHEAVY SNOW 104 Nnw Mt. Charleston, NVLEE CANYON SNOTEL REPORTED 10 INCHES OF NEW SNOW BETWEEN 11PM AND 6AM. ELEVATION 8626 FT.
Dec 24, 6:00 AM PSTHEAVY SNOW 151 Se Mt. Charleston, NVRAINBOW CANYON SNOTEL REPORTED 15 INCHES OF NEW SNOW BETWEEN 10PM AND 6AM. ELEVATION 7860 FT.
Dec 24, 7:15 AM PSTHEAVY SNOW 184 Nnw Mt. Charleston, NVLEE CANYON SKI AREA REPORTS 15-18 INCHES OF NEW SNOW VIA TWITTER.
Dec 24, 8:00 AM PSTHEAVY SNOW 115 Nw Mt. Charleston, NVBRISTLECONE TRAIL SNOTEL MEASURED 11 INCHES NEW SNOW BETWEEN 10PM AND 8AM. ELEVATION 8890 FT.
Dec 24, 8:30 AM PSTSNOW 61 S Pioche, NVPUBLIC REPORTS 6 INCHES OF SNOW IN PIOCHE AND STILL SNOWING VIA FACEBOOK.
Dec 24, 9:00 AM PSTHEAVY SNOW 105 N Mt. Charleston, NVMTCHARLESTONWEATHER.COM MEASURED 10 INCHES OF NEW SNOW AT 8000 FEET IN LEE CANYON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2016-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2016-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS45 KVEF 222107
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
107 PM PST THU DEC 22 2016

.A POTENT WINTER STORM WILL BRING GUSTY WINDS AND SIGNIFICANT
MOUNTAIN SNOWFALL CREATING HAZARDOUS TRAVEL CONDITIONS TO THE
SIERRA NEVADA AND SOUTHERN GREAT BASIN THIS WEEKEND.

CAZ519-231130-
/O.UPG.KVEF.WS.A.0007.161223T2000Z-161225T0000Z/
/O.NEW.KVEF.WS.W.0006.161223T2000Z-161224T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
107 PM PST THU DEC 22 2016

...WINTER STORM WARNING IN EFFECT FROM NOON FRIDAY TO NOON PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON FRIDAY
TO NOON PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW WILL BEGIN MID-DAY FRIDAY...BE HEAVIEST FRIDAY
  NIGHT...THEN TAPER OFF MID-DAY SATURDAY.

* SNOW LEVEL...AROUND 6000 FEET WITH THE MOST INTENSE
  PRECIPITATION...FALLING TO THE VALLEY FLOOR AS PRECIPITATION
  ENDS.

* TOTAL SNOW ACCUMULATIONS...TRACE TO AN 4 INCHES BELOW 6000
  FEET...4 TO 9 INCHES ABOVE 6000 FEET....6 TO 12 INCHES ABOVE 8000
  FEET WITH 1 TO 2 FEET NEAR THE CREST.

* WINDS...20 TO 30 MPH WITH GUSTS AROUND 50 MPH...MAINLY FRIDAY.

* IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE
  DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND
  POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD
CONDITIONS BEFORE TRAVEL.

&&

$$

NVZ015-018-019-231130-
/O.UPG.KVEF.WS.A.0007.161223T2000Z-161225T0000Z/
/O.NEW.KVEF.WS.W.0006.161224T0300Z-161225T0300Z/
LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...RED ROCK CANYON
107 PM PST THU DEC 22 2016

...WINTER STORM WARNING IN EFFECT FROM 7 PM FRIDAY TO 7 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM FRIDAY
TO 7 PM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW WILL START FRIDAY EVENING...PEAK SATURDAY MORNING
  AND TAPER OFF TO SHOWERS BY SATURDAY EVENING.

* SNOW LEVEL...AROUND 6000 FEET THROUGH MIDNIGHT FRIDAY NIGHT...THEN
  FALLING TO AROUND 4000 FEET BY SATURDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...TRACE TO AN INCH ABOVE 4000 FEET...1 TO
  4 INCHES ABOVE 5000 FEET...6 TO 12 INCHES ABOVE 7000 FEET...12 TO
  18 INCHES ABOVE 8000 FEET.

* WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY FRIDAY.

* IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE
  DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND
  POOR VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD
CONDITIONS BEFORE TRAVEL.

&&

$$

CAZ521-231130-
/O.UPG.KVEF.WS.A.0007.161223T2000Z-161225T0000Z/
/O.NEW.KVEF.WW.Y.0010.161223T2000Z-161224T2000Z/
WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE
107 PM PST THU DEC 22 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON FRIDAY TO NOON PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON FRIDAY TO
NOON PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW WILL BEGIN MID-DAY FRIDAY...BE HEAVIEST FRIDAY
  NIGHT...THEN TAPER OFF MID-DAY SATURDAY.

* SNOW LEVEL...AROUND 6000 FEET WITH THE MOST INTENSE
  PRECIPITATION...FALLING TO THE VALLEY FLOORS.

* TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 6000 FEET...4 TO 8
  INCHES ABOVE 8000 FEET...UP TO A FOOT AT THE CREST.

* WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY FRIDAY.

* IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE
  DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS AND
  POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHEN
TRAVELING AND BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE TRAVEL.

&&

$$
6 follow-up statements
672 
WWUS45 KVEF 231144
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
344 AM PST FRI DEC 23 2016

.A POTENT WINTER STORM WILL BRING GUSTY WINDS AND SIGNIFICANT
MOUNTAIN SNOWFALL CREATING HAZARDOUS TRAVEL CONDITIONS TO THE
SIERRA NEVADA AND SOUTHERN GREAT BASIN THIS WEEKEND.

CAZ519-240000-
/O.CON.KVEF.WS.W.0006.161223T2000Z-161224T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
344 AM PST FRI DEC 23 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON
PST SATURDAY...

* TIMING...SNOW WILL BEGIN MID-DAY TODAY...BE HEAVIEST TONIGHT...THEN
  TAPER OFF MID-DAY SATURDAY.

* SNOW LEVEL...AROUND 6000 FEET WITH THE MOST INTENSE 
  PRECIPITATION...FALLING TO THE VALLEY FLOOR AS PRECIPITATION 
  ENDS. 

* TOTAL SNOW ACCUMULATIONS...TRACE TO AN 4 INCHES BELOW 6000 
  FEET...4 TO 9 INCHES ABOVE 6000 FEET....6 TO 12 INCHES ABOVE 
  8000 FEET WITH 1 TO 2 FEET NEAR THE CREST. 

* WINDS...20 TO 30 MPH WITH GUSTS AROUND 50 MPH...MAINLY TODAY.

* IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE 
  DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS 
  AND POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD
CONDITIONS BEFORE TRAVEL.

&&

$$

NVZ015-018-019-240000-
/O.CON.KVEF.WS.W.0006.161224T0300Z-161225T0300Z/
LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...RED ROCK CANYON
344 AM PST FRI DEC 23 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM PST SATURDAY...

* TIMING...SNOW WILL START THIS EVENING...PEAK SATURDAY MORNING AND
  TAPER OFF TO SHOWERS BY SATURDAY EVENING.

* SNOW LEVEL...AROUND 6000 FEET THROUGH MIDNIGHT TONIGHT... THEN
  FALLING TO AROUND 4000 FEET BY SATURDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...TRACE TO AN INCH ABOVE 4000 FEET... 
  1 TO 4 INCHES ABOVE 5000 FEET...6 TO 12 INCHES ABOVE 7000 
  FEET...12 TO 18 INCHES ABOVE 8000 FEET. 

* WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY THIS
  AFTERNOON.

* IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE 
  DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS 
  AND POOR VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD
CONDITIONS BEFORE TRAVEL.

&&

$$

CAZ521-240000-
/O.CON.KVEF.WW.Y.0010.161223T2000Z-161224T2000Z/
WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE
344 AM PST FRI DEC 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
NOON PST SATURDAY...

* TIMING...SNOW WILL BEGIN MID-DAY FRIDAY...BE HEAVIEST FRIDAY 
  NIGHT...THEN TAPER OFF MID-DAY SATURDAY. 

* SNOW LEVEL...AROUND 6000 FEET WITH THE MOST INTENSE 
  PRECIPITATION...FALLING TO THE VALLEY FLOORS. 

* TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 6000 FEET...4 
  TO 8 INCHES ABOVE 8000 FEET...UP TO A FOOT AT THE CREST. 

* WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY FRIDAY.

* IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE 
  DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS 
  AND POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHEN
TRAVELING AND BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE
TRAVEL.

&&

$$
735 
WWUS45 KVEF 232216
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
216 PM PST FRI DEC 23 2016

.A POTENT WINTER STORM WILL BRING GUSTY WINDS AND SIGNIFICANT
MOUNTAIN SNOWFALL CREATING HAZARDOUS TRAVEL CONDITIONS TO THE
SIERRA NEVADA AND SOUTHERN GREAT BASIN TONIGHT AND SATURDAY.

CAZ519-241145-
/O.CON.KVEF.WS.W.0006.000000T0000Z-161224T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
216 PM PST FRI DEC 23 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

* TIMING...THE HEAVIEST SNOW IS EXPECTED THROUGH MIDNIGHT AND THEN
  GRADUALLY TAPER OVERNIGHT WITH SHOWERS CONTINUING INTO SATURDAY.

* SNOW LEVEL...AROUND 6000 FEET WITH THE MOST INTENSE 
  PRECIPITATION...FALLING TO THE VALLEY FLOOR AS PRECIPITATION 
  ENDS. 

* TOTAL SNOW ACCUMULATIONS...TRACE TO AN 4 INCHES BELOW 6000 
  FEET...4 TO 9 INCHES ABOVE 6000 FEET....6 TO 12 INCHES ABOVE 
  8000 FEET WITH 1 TO 2 FEET NEAR THE CREST. 

* WINDS...20 TO 30 MPH WITH GUSTS AROUND 50 MPH...MAINLY THIS
  EVENING.

* IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE 
  DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS 
  AND POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD
CONDITIONS BEFORE TRAVEL.

&&

$$

NVZ015-018-019-241145-
/O.CON.KVEF.WS.W.0006.161224T0300Z-161225T0300Z/
LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...RED ROCK CANYON
216 PM PST FRI DEC 23 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM PST SATURDAY...

* TIMING...SNOW WILL START THIS EVENING...PEAK SATURDAY MORNING 
  AND TAPER OFF TO SHOWERS BY SATURDAY EVENING. 

* SNOW LEVEL...AROUND 6000 FEET THROUGH MIDNIGHT TONIGHT... THEN 
  FALLING TO AROUND 4000 FEET BY SATURDAY AFTERNOON. 

* TOTAL SNOW ACCUMULATIONS...TRACE TO AN INCH ABOVE 4000 FEET... 1
  TO 4 INCHES ABOVE 5000 FEET...8 TO 12 INCHES ABOVE 6000 FEET...12
  TO 18 INCHES ABOVE 8000 FEET.

* WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY TONIGHT.

* IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE 
  DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS 
  AND POOR VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD
CONDITIONS BEFORE TRAVEL.

&&

$$

CAZ521-241145-
/O.CON.KVEF.WW.Y.0010.000000T0000Z-161224T2000Z/
WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE
216 PM PST FRI DEC 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

* TIMING...SNOW WILL BEGIN MID-DAY FRIDAY...BE HEAVIEST FRIDAY 
  NIGHT...THEN TAPER OFF MID-DAY SATURDAY. 

* SNOW LEVEL...AROUND 6000 FEET WITH THE MOST INTENSE 
  PRECIPITATION...FALLING TO THE VALLEY FLOORS. 

* TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 6000 FEET...4 
  TO 8 INCHES ABOVE 8000 FEET...UP TO A FOOT AT THE CREST. 

* WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY TONIGHT. 

* IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE 
  DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS 
  AND POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHEN
TRAVELING AND BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE
TRAVEL.

&&

$$
825 
WWUS45 KVEF 241136
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
336 AM PST SAT DEC 24 2016

.A POTENT WINTER STORM WILL CONTINUE TO BRING GUSTY WINDS AND
SIGNIFICANT MOUNTAIN SNOWFALL CREATING HAZARDOUS TRAVEL CONDITIONS
TO THE SIERRA NEVADA AND SOUTHERN GREAT BASIN TODAY.

NVZ015-018-019-242000-
/O.CON.KVEF.WS.W.0006.000000T0000Z-161225T0300Z/
LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...RED ROCK CANYON
336 AM PST SAT DEC 24 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* TIMING...SNOW WILL CONTINUE TODAY AND WILL BE HEAVY AT TIMES
  BEFORE TAPERING OFF TO SHOWERS BY THIS EVENING.

* SNOW LEVEL...AROUND 5500 FEET THIS MORNING...THEN FALLING TO 4000
  TO 4500 FEET THIS AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...TRACE TO AN INCH ABOVE 4000 FEET... 
  1 TO 4 INCHES ABOVE 5000 FEET...8 TO 12 INCHES ABOVE 6000 
  FEET...12 TO 18 INCHES ABOVE 8000 FEET. 

* WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY TONIGHT.

* IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE 
  DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS 
  AND POOR VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD
CONDITIONS BEFORE TRAVEL.

&&

$$

CAZ519-242000-
/O.CON.KVEF.WS.W.0006.000000T0000Z-161224T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
336 AM PST SAT DEC 24 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* TIMING...SNOW SHOWERS WILL CONTINUE THIS MORNING.

* SNOW LEVEL...NEAR THE OWENS VALLEY FLOOR.

* TOTAL SNOW ACCUMULATIONS...TRACE TO AN 4 INCHES BELOW 6000 
  FEET...4 TO 9 INCHES ABOVE 6000 FEET....6 TO 12 INCHES ABOVE 
  8000 FEET WITH 1 TO 2 FEET NEAR THE CREST. 

* WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS AROUND 35 MPH.

* IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE 
  DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS 
  AND POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD
CONDITIONS BEFORE TRAVEL.

&&

$$

CAZ521-242000-
/O.CON.KVEF.WW.Y.0010.000000T0000Z-161224T2000Z/
WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE
336 AM PST SAT DEC 24 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY...

* TIMING...SNOW SHOWERS WILL CONTINUE THIS MORNING.

* SNOW LEVEL...NEAR THE OWENS VALLEY FLOOR.

* TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 6000 FEET...4 
  TO 8 INCHES ABOVE 8000 FEET...UP TO A FOOT AT THE CREST. 

* WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS AROUND 35 MPH.

* IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE 
  DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS 
  AND POOR VISIBILITIES. ROAD CLOSURES OR RESTRICTIONS ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHEN
TRAVELING AND BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES. CHECK THE FORECAST AND ROAD CONDITIONS BEFORE
TRAVEL.

&&

$$
267 
WWUS45 KVEF 241627
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
827 AM PST SAT DEC 24 2016

.A POTENT WINTER STORM WILL CONTINUE TO BRING GUSTY WINDS AND
SIGNIFICANT MOUNTAIN SNOWFALL CREATING HAZARDOUS TRAVEL
CONDITIONS TO THE SIERRA NEVADA AND SOUTHERN GREAT BASIN TODAY.

CAZ519-241730-
/O.CAN.KVEF.WS.W.0006.000000T0000Z-161224T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
827 AM PST SAT DEC 24 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE
WINTER STORM WARNING. 

THE STORM SYSTEM THAT BROUGHT SNOWFALL TO THE EASTERN SIERRA HAS
PUSHED EAST OF THE AREA. NO SIGNIFICANT ACCUMULATION IS EXPECTED.

$$

CAZ521-241730-
/O.CAN.KVEF.WW.Y.0010.000000T0000Z-161224T2000Z/
WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE
827 AM PST SAT DEC 24 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE STORM SYSTEM THAT BROUGHT SNOWFALL TO THE WHITE MOUNTAINS HAS
PUSHED EAST OF THE AREA. NO SIGNIFICANT ACCUMULATION IS EXPECTED.

$$

NVZ015-018-019-250300-
/O.CON.KVEF.WS.W.0006.000000T0000Z-161225T0300Z/
LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...RED ROCK CANYON
827 AM PST SAT DEC 24 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* TIMING...SNOW WILL CONTINUE TODAY AND WILL BE HEAVY AT TIMES 
  BEFORE TAPERING OFF TO SHOWERS BY THIS EVENING. 

* SNOW LEVEL...AROUND 5500 FEET THIS MORNING...THEN FALLING TO
  AROUND 4500 FEET THIS AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...TRACE ABOVE 4000 FEET... TRACE TO 3 INCHES
  ABOVE 5000 FEET...8 TO 12 INCHES ABOVE 6000 FEET...12 TO 18 INCHES
  ABOVE 8000 FEET.

* WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH...MAINLY TONIGHT.

* IMPACTS...SNOW...BLOWING SNOW...AND LOW CLOUDS WILL CREATE 
  DANGEROUS TRAVEL AND RECREATION CONDITIONS WITH SLICK ROADS 
  AND POOR VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD
CONDITIONS BEFORE TRAVEL.

&&

$$
695 
WWUS45 KVEF 242250
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
250 PM PST SAT DEC 24 2016

NVZ015-018-019-250300-
/O.CON.KVEF.WS.W.0006.000000T0000Z-161225T0300Z/
LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...RED ROCK CANYON
250 PM PST SAT DEC 24 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* TIMING...SNOW SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON AND
  EARLY EVENING. 

* SNOW LEVEL...4500 FEET...THEN FALLING TO AROUND 3700 FEET THIS
  EVENING.

* TOTAL SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 2
  INCHES ARE POSSIBLE IN HEAVIER SHOWER ACTIVITY. THIS IS
  ADDITIONAL SNOW ON TOP OF WHAT HAS ALREADY FALLEN.

* WINDS...20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...SNOW AND LOW CLOUDS WILL CREATE DANGEROUS TRAVEL AND
  RECREATION CONDITIONS WITH SLICK ROADS AND POOR VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE. CHECK THE FORECAST AND ROAD
CONDITIONS BEFORE TRAVEL.

&&

$$
553 
WWUS45 KVEF 250243
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
643 PM PST SAT DEC 24 2016

NVZ015-018-019-250345-
/O.EXP.KVEF.WS.W.0006.000000T0000Z-161225T0300Z/
LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...THE TOWN OF MT CHARLESTON...RED ROCK CANYON
643 PM PST SAT DEC 24 2016

...WINTER STORM WARNING WILL EXPIRE AT 7 PM PST THIS EVENING...

HEAVY SNOW HAD ENDED OVER THE HIGHER TERRAIN OF SOUTHERN NEVADA,
WITH ONLY SCATTERED SNOW SHOWERS EXPECTED FOR THE REST OF THE NIGHT.
MANY ROADS ARE SNOW COVERED, SO USE EXTRA CAUTION IF TRAVELING
TONIGHT.

$$

MORGAN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 22, 10:04 AM PST, 3 hours 3 minutes earlier.

Area forecast discussion, Dec 22, 10:04 AM PST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1004 AM PST Thu Dec 22 2016

.SYNOPSIS...A pair of weather systems will impact the region
heading into the weekend. The first is bringing precipitation to
southern parts of the area Today, then another more potent system
will bring gusty winds and additional precipitation on Saturday.
Cooler air will return to the region for the start of next week.
&&

.UPDATE...Another band of rain lifting northwest across southern
Nevada. This will likely begin to pivot and remain over the same
areas, leaving most areas around and south/east of I-15 in the soup
all day. An upper-level dry slot is working into Mohave county,
which will promote convective showers there today, with a few
rumbles of thunder not out of the question. Overall, another quarter
inch expected for the aforementioned areas, with locally higher
amounts, especially possible in southern Mohave county. Touched up
PoP and QPF grids through 6Z tonight.
&&

.PREV DISCUSSION...
Issued at 425 AM PST Thu Dec 22 2016

.SHORT TERM...through Tonight
Low pressure just offshore near the US/Mexico border continues to
stream moisture northward, bringing a band of showers through
central portions of the CWA this morning. Radar and satellite
imagery show a dry slot behind the band of showers across Clark and
central Mohave Counties. This will bring a break in shower activity
mid morning. High resolution models indicate a second band of
showers redeveloping and moving across San Bernardino, Clark, and
Mohave Counties this afternoon. Temperatures will remain near normal
for highs and warm lows due to the overcast conditions. Snow levels
remain high with the morning sounding indicating a freezing level of
9600 ft. As such snow is only expected at the very highest
elevations with minimal accumulation. The low will rapidly move
northeastward today and weaken, transitioning to an open wave
tonight, bringing the precipitation along with it. This will also
set the stage for another system moving in from the northwest on
Friday.

.LONG TERM...Friday through Wednesday
A strong, dynamic, moist and fairly cool low pressure system will
move to just about the California coast Friday afternoon. Snow will
spread into the Sierra by Friday afternoon with generally dry and
breezy conditions elsewhere. Portions of Inyo and Nye Counties may
see wind speeds increase enough during the afternoon to require a
wind advisory but will hold off on that for now. Other parts of the
forecast area will likely see the strongest winds Friday night but
it is possible that precipitation drag will keep winds from getting
too crazy strong. The trough will move inland across California and
Nevada Friday night and Saturday. The models are in pretty good
agreement that there will be a solid, roughly south-north oriented
band of precipitation ahead of the trough axis along a 100KT jet.
Confidence is pretty high that pretty much the entire forecast area
will get precipitation with this band as it progresses from west to
east through Saturday. There is some difference in timing with the
trough axis and how fast this band of precipitation will exit to the
east Saturday afternoon or evening. I decided to leave the Winter
Storm Watch as is for now due to timing concerns at this time. The
other issue regarding the Watch and possible upgrade to a Warning is
timing of cold air. The best moisture/precipitation may be before
the snow levels lower significantly so heavy snow may be limited to
the highest elevations. It looks like precipitation will be winding
down in the western CWA Saturday afternoon and by later Saturday
night, precipitation chances should be limited to mainly eastern
portions of Lincoln and Mohave Counties.

For Sunday through Wednesday the 00z models were actually in pretty
good agreement with the next low pressure system approaching the
coast Sunday diving south and remaining off shore as it head to off
the Baja Spur by Wednesday afternoon. This leaves our forecast area
dry through the period with temperatures warming to above normal
levels by Wednesday.

&&

.AVIATION...For McCarran...OVC cloud deck around 5 kft
will persist for much for the day today. There will be a break in
rainfall after about 16Z then a second round of light rain is
expected between 19Z and 02Z Friday. During this time there may be
periods of 5-6SM vsbys and cigs to 3 kft. Rain will let up and cigs
will increase after 02Z Friday

For the rest of southern Nevada...northwest Arizona...and southeast
California...Moisture still streaming into the area with best
chances of rain east/south of a DAG-DRA line through today,
lingering in northwest Arizona longer. CIGS will continue around 3-5
kft. Winds at most terminals will remain light, except down the
Colorado River Valley, where some north winds of 15-25kt will
linger, particularly at IFP. &&

&&

&&

Update...Steele
Previous Discussion...Berc/Harrison

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 1:07 PM PSTWinter Weather AdvisoryVEFInyo43 hr

Nearby

Winter Storm Warnings in Nevada, 2016Winter Storm Warnings in California, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.